Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 38, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 21, 2005, 3:05 PM PDT for San Bernardino County, California. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2005, 3:05 PM PDT (22:05 UTC)
- Expired
- Jul 21, 2005, 4:00 PM PDT
- In force
- 55 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 10.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3224 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 212204
FFWSGX
CAC071-212300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
305 PM PDT THU JUL 21 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE LUCERNE VALLEY IN SAN BERNARDINO COUNTY
* UNTIL 400 PM PDT
* AT 300 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN CONTINUED TO FALL IN LUCERNE VALLEY. THE STRONGEST
CELL WAS OVER THE GRAPEVINE CANYON NATIONAL RECREATION
LANDS...JUST SOUTH LUCERNE VALLEY OVER THE NORTHERN SLOPES OF THE
SAN BERNARDINO COUNTY MOUNTAINS. FLASH FLOODING AND MUDSLIDES ARE
LIKELY WITH THIS STORM.
* THE THUNDERSTORM PRODUCING FLASH FLOODING BETWEEN HIGH ROAD AND
CRYSTAL CREEK ROAD THROUGH 4 PM...AND ALSO ALONG HIGHWAY 247. THIS
IS A DANGEROUS STORM. DOPPLER RADAR ESTIMATES BETWEEN 2 AND 5
INCHES OF RAIN HAS FALLEN IN THIS AREA.
MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3440 11702 3434 11693 3436 11682 3464 11698
3453 11720
$$
MOEDEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:00 PM PDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 21, 2:00 PM PDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT THU JUL 21 2005 .SYNOPSIS...MONSOONAL MOISTURE WILL BRING HUMID WEATHER WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THROUGH FRIDAY. OVER THE WEEKEND...MOISTURE FROM THE REMNANTS OF EMILY WILL BRING BETTER CHANCES FOR RAIN TO ALL OF SOUTHERN CALIFORNIA. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THUNDERSTORMS FIRED UP AT 19Z OVER THE MOUNTAINS OF BAJA 25 MILES SOUTH OF CAMPO...AND NARROW CONVECTIVE TOWERS FORMED OVER THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS SHORTLY THEREAFTER. BOUNDARY LAYER CAPE VALUES THIS AFTERNOON RANGED FROM 0 TO -3 OVER THE MOUNTAINS AND DESERTS WITH ENOUGH LOW LEVEL INSTABILITY AND MOISTURE PRESENT TO KEEP CONVECTION GOING INTO THE EVENING. SOUNDINGS SHOWED VERY HIGH PWS (NKX 1.76 INCHES) THIS MORNING AND THE BIGGEST THREAT WILL BE FLASH FLOODING. DESERT SOUNDINGS SHOWED DRIER AIR IN THE LOWEST LEVELS WITH A CLASSIC INVERTED V SOUNDING...AND GUSTY DOWNDRAFT WINDS ARE LIKELY IN THE STRONGEST PULSE STORMS. LACK OF STRONG UPPER LEVEL SUPPORT AND WEAK INVERSION AT 500 MB SHOULD KEEP MOST OF THESE CELLS FROM ORGANIZING INTO PROLONGED CONVECTION. MID LEVEL STEERING WINDS WERE MORE SOUTHERLY TODAY...SO WHILE A FEW CELLS COULD REACH THE EASTERN INLAND VALLEYS...THE CHANCES OF THEM REACHING THE COASTAL ZONES IS REMOTE. CONVECTION WILL DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING BEFORE ENDING OVERNIGHT. THE ATMOSPHERIC PROFILE DOESNT CHANGE MUCH FRIDAY SO EXPECT ANOTHER HUMID DAY WITH MORE AFTERNOON CONVECTION IN THE MOUNTAINS AND DESERTS. ON FRIDAY NIGHT THE MODELS ARE FORECASTING THE REMNANTS OF EMILY TO MOVE ACROSS NORTHERN MEXICO AND REACH SE CALIFORNIA. THE INCREASE IN LOW AND MID LEVEL MOISTURE WILL RESULT IN MORE CLOUD COVER OVER THE WEEKEND WHICH WILL RESULT IN LOWER HIGH TEMPERATURES...BUT ALSO INCREASE THE HUMIDITIES. STRONGER UPPER LEVEL DYNAMICS ASSOCIATED WITH AN INVERTED TROUGH WILL BRING BETTER CHANCES FOR WIDESPREAD SHOWERS AND THUNDERSTORMS AND FLASH FLOODING SATURDAY AND SUNDAY. .LONG RANGE...THE DEEP MOISTURE FROM EMILY WILL MOVE WEST OVER THE PACIFIC MONDAY. A LOW PRESSURE TROUGH MOVING INTO THE NORTHERN CALIFORNIA WILL BRING DRIER WESTERLY FLOW ALOFT INTO CENTRAL CA AND WILL FLIRT WITH REACHING SOCAL. LOW AND MIDLEVEL WINDS RETAIN A SE WIND COMPONENT...WITH ENOUGH LINGERING MOISTURE TO KEEP THE THREAT FOR AFTERNOON CONVECTION IN THE MTNS AND DESERTS THROUGH NEXT WEDNESDAY. && .AVIATION... STRONG HIGH PRESSURE ALONG WITH THE EASTERLY FLOW ALOFT WILL CONTINUE TO SUPPRESS THE MARINE LAYER THROUGH TONIGHT AND FRIDAY AND KEEP IT OFFSHORE OVER THE COASTAL WATERS. AS A RESULT...VFR CONDITIONS SHOULD PREVAIL AT ALL OF THE AIRPORTS IN THE AREA INCLUDING THE COASTAL AIRPORTS THROUGH THE NIGHT AND ON FRIDAY. THE MAIN CONCERN FOR THE COASTAL AIRPORTS OVER THE NEXT 24 TO 36 HOURS WILL BE THE POSSIBLE SPIN UP OF A COASTAL EDDY WHICH COULD PUSH THE MARINE LAYER BACK ONTO THE COAST EARLY FRIDAY MORNING. SHOULD THIS OCCUR...STRATUS/FOG SHOULD BE RIGHT DOWN ON THE DECK AND COULD BRING VLIFR CEILING AND VISIBILITY CONDITIONS TO SAN AND CRQ AIRPORTS FRIDAY MORNING. CONFIDENCE IN THIS OCCURRING IS QUITE LOW. ELSEWHERE...THE UNSTABLE AIR MASS SHOULD CONTINUE THROUGH FRIDAY WITH SCATTERED ALTOCUMULUS ABOVE 12000 FEET MSL AND THE POSSIBILITY OF THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS DURING THE AFTERNOON. BASES OF THE THUNDERSTORMS SHOULD BE ABOVE 9000 FEET MSL. && SGX WATCHES/WARNINGS/ADVISORIES...SPECIAL WEATHER STATEMENT FOR INCREASING MONSOONAL THUNDERSTORMS...SEE LAXSPSSGX. PUBLIC...MOEDE AVIATION...HORTON
Hazardous weather outlook, Jul 21, 2:10 PM PDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 210 PM PDT THU JUL 21 2005 CAZ055-056-058-060-061-062-212300- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- SAN BERNARDINO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEYS- SAN DIEGO COUNTY DESERTS- 210 PM PDT THU JUL 21 2005 .DAY ONE... TODAY THROUGH EARLY TONIGHT. MODERATE FLASH FLOOD POTENTIAL. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. EVEN THOUGH THE STORMS ARE NOT EXPECTED TO BE SEVERE...THEY WILL CONTAIN CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. SMALL HAIL...STRONG GUSTY WINDS...AND LOCAL FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. FOR FRIDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR SATURDAY THROUGH WEDNESDAY...POSSIBLE THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING... .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ048-050-212300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 210 PM PDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEY AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. DAY ONE... TODAY THROUGH EARLY TONIGHT. LOW FLASH FLOOD POTENTIAL. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. EVEN THOUGH THE STORMS ARE NOT EXPECTED TO BE SEVERE...THEY WILL CONTAIN CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. SMALL HAIL AND STRONG GUSTY WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. FOR SATURDAY THROUGH MONDAY...CHANCES WILL INCREASE FOR THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. PURPURA NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:02 PM PDT | Flash Flood Warning | SGX | San Bernardino | 58 min |
| Jul 21, 2:33 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 52 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.